Category Archives: side effects of medications

Medications for Parkinson’s

I take the following medications for Parkinson’s:

1 mg Azilect
20 mg Benicar
20 mg Zocor
8 mg Requip slow release
1/2 tab 25/100 carbidopa levadopa

I have been experiencing excessive sweating, nausea and light headedness.  No one can figure out what’s wrong.  What do you think could be causing this?

Nancy

Response:

I recommend that you first carefully study and examine the side effects of each medication you take. Compounding Pharmacist Randy Mentzer, who has been a guest on my radio show several times, says that when a person is taking 5 or more prescription medications, there is a 100% chance they are experiencing side effects or mineral depletions. Be sure and explore the issue of side effects with your doctor.

Compounding pharmacists and nutritional counselors are excellent resources in addition to your doctor to help you sort out the medicine  interactions. This is a very complicated issue because combining different medications impacts each body differently.

If you are thinking about exploring other options, the Parkinsons Recovery Summit is the best resource available to get  information on treatment options that are helping people reverse symptoms.

Robert Rodgers, Ph.D.
Pioneers of Recovery
www.pioneersofrecovery.com

Hallucinations from Parkinson’s Medications

My mother was started on Stalevo 1 month ago and she has been hallucinating and having a lot of confusion.  Has anybody else had the same problem.  My mother was diagnosed about 6-8 months ago with Parkinson’s and was originally on Sinemet I am really getting worried that she is having bad side effects from the Stalevo. I had recommended the Stalevo to her neurologist but now I am regretting my decision.  I would really like some input.

I am an RN but do not have a lot of experience with Parkinsons.  My mother was always a helper and now she is being very confused and tired alot!!!

Thanks for listening. I just wanted to know about recommendations about tapering off the medication???

Response:

I am so sorry to hear about your mother’s struggle with the side effects of the prescription medications she has been taking. I believe that compounding pharmacists are the best resources for weaning off of medications that are not working as intended.

The expert I always consult is compounding pharmacist Randy Mentzer in Olympia, Washington. I have aired several radio shows with Randy.You can listen to the show by visiting the radio show page and scrolling back to the week it was aired.

Randy explains during the show how he helps people reduce their medication dosage and eventually helps them get to the point when they are able to stop taking the medications.   Randy of course works in close consultation with the doctors who have prescribed the medications.

As he explains the process, you have to be very cautious and begin reducing the dosage little by little. If you try and go cold turkey on some medications, the body can react violently to the withdrawal. Compounding pharmacists can prepare a medication dose that is 95% and then 90%  and so forth on down until the dosage is 0%.

I suggest that you contact a compounding pharmacist in your area and get a consultation for your mother.

Robert Rodgers, Ph.D.
Pioneers of Recovery
www.pioneersofrecovery.com  

MAO Inhibitors and 5-htp

Question:

Do you know anything about 5-HTP? it is 5-Hydroxytryptophan which is a precursor of serotonin. Friends with PD tell me it gives them more energy and I tried it and it did but then I did a little research and found it is very dangerous if you are taking MAO inhibitors.

What do you know?

Thanks

Darra

Response:

There are potentially serious side effects associated with MAO inhibitors that can be triggered by the addition of any supplement or certain foods. I would certainly be very cautious in any decisions that you make with regard to supplements and diet and would recommend that you consult closely and regularly with your physician.

I am not in a position to address the specifics of your question for several reasons. First and foremost is that any decision hinges on the full complement of drugs, supplements and food that you ingest. Such decisions can involve very complicated analysis interactions and drug depletions. You do not list them – so there is no beginning point.
Second, I am not qualified to provide such an analysis! These decisions involve extensive information about side effects and drug depletions. I suggest that you seek out a consultation with a nutritional counselor. We refer clients who have questions like yours to get consultations with Compounding Pharmacists Randy Mentzer here in Olympia, Washington. Randy offers long distance consultations for people currently experiencing the symptoms of Parkinson’s.

I can report that 5-HTP does not float to the top in the list of supplements that help people who currently experience Parkinson’s symptoms. If the issue turns on needing an energy boost, the best place to focus your attention is on nourishing the mitochondria (which occupy each cell and produce the ATP which gives us energy). Listen to my radio show with Randy Mentzer. One of the topics he covers in this show is how to reverse low cellular energy. Possible remedies include N-Ribose, CoQ10 and oxygen.

May your energy return quickly and effortless whatever choice you make

Robert Rodgers, Ph.D.
Parkinsons Recovery

Books
Road to Recovery from Parkinsons Disease
Pioneers of Recovery
Five Steps to Recovery

Resources
Vibration Therapy
Dehydration Therapy: Aquas
Parkinsons Recovery Membership
Parkinsons Recovery Chat Room
Eye Drops for Cataracts
Symptom Tracker
Parkinson’s Disease News


Parkinson’s Disease Medications

Question:

Firstly, of course you are most welcome to  quote my letter as signed Robert W (London)

Secondly your book and Meditations are proving thoroughly uplifting and sustaining. Before I found your site were the Dark Ages but thanks to yourself I am on the Road to Recovery and the New Renaissance.

Thirdly I’ve been rather perturbed by reading two books by Janice Walton- Hadlock of pdrecovery.org. By virtue of the similarity of site-name I Guess you must know of her.

My worry is that by putting myself on the Road to Recovery, obviously I am going to want to wean myself off the drugs that I’m on, as indeed John Coleman said he had done. But do I risk being  one of the unlucky minority for whom the cocaine-like addiction to the meds stirs in vengeance and smashes  back at me? I realize that you can’t act as a doctor advising on medicines, and also I’m sure that you are very watchful in not antagonizing the stealthy gods of the Pharmaceutical industry.

However it is a deep undiscussed issue which worries me enormously I hope you might be able to air somehow on your Radio show. Could you even invite Janice on to discuss the issue?

Robert W (London)

Response:

I have forwarded a request for Janice to be a guest on my radio show. I know she is very busy, but I hope she accepts. She has years and years of experience with this issue at her clinic.

Robert Rodgers, Ph.D.
Parkinsons Recovery
www.parkinsonsrecovery.com

How to Eliminate Medicine Side Effects

I am interviewing John Briggs, a naturopath physician, who gives many practical suggestions for how to get relief from symptoms of Parkinsons. I also talk about a powerful way to eliminate the side effects of medicines. 

Listen to the program over phone by calling 347-945-5358 at 11:00 am pacific time – Thursday, April 16th or listen in here. 

Robert Rodgers, Ph.D.
Parkinsons Recovery
www.parkinsonsrecovery.com